Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I'm a female, about 125lbs, and the doctor is putting me on 60mg per day to start off. Does that sound a little high???? My acne is moderate right now, but steadily getting worse. I can't wait to start taking accutane!

Share this post


Link to post
Share on other sites
I weigh 106 and am on 50Mg. I think the ratio for dosage is 1 Mg for every 2.2 pounds - or something like that. I was started out on 30Mg and upped to 50Mg after my first month

Share this post


Link to post
Share on other sites

for those who responded, what are the effects on the acne? How bad was it originally, is it going away, and how long have you been on it? Did you have an initial breakout? What did the doctors say the chances were that it would be gone forever?

Share this post


Link to post
Share on other sites

I have severe acne. So far I do see some improvement. My face is not clear by a long shot though. I have been on it 22 days so far. I don't know if it was an intial outbreak or just my body. I had it very bad, but I had it very bad when I started it. So far so good. I have no complaints yet. My derm told me she thinks I'll like the results. I sure hope so cause that's what I am counting on. She's very reassuring telling me to stick with it. I have done it for many many years what's a few more months. I do see some improvement.

Share this post


Link to post
Share on other sites

stillhopping, I guess it's a very high dose. I weight 176lbs and I'm taking 30mgs per day, that's what my doctor prescribed me. I've been taking it for three months, and so far so good. Although I have to take it for 7 more months. Accutane is the best thing that could ever happen, highly recommend it (always in a lose dose, if you take it in a high dose you will suffer and your liver might as well be destroyed) to any people that had tried any everything else and failed. Only downside of this magnificent and near-miraculous medication is that you have to deal with the side effects, but hey, if you take it in a low-dose but long period like me, you will only get dry lips, and sometimes itchy eyes, hope you can deal with that wink.gif

Share this post


Link to post
Share on other sites

stillhopping, I guess it's a very high dose. I weight 176lbs and I'm taking 30mgs per day, that's what my doctor prescribed me. I've been taking it for three months, and so far so good. Although I have to take it for 7 more months. Accutane is the best thing that could ever happen, highly recommend it (always in a lose dose, if you take it in a high dose you will suffer and your liver might as well be destroyed) to any people that had tried any everything else and failed. Only downside of this magnificent and near-miraculous medication is that you have to deal with the side effects, but hey, if you take it in a low-dose but long period like me, you will only get dry lips, and sometimes itchy eyes, hope you can deal with that wink.gif

Share this post


Link to post
Share on other sites

As I read from different postings, the US docs give very high dose, while we here in Europe mostly get a lower dose over a long time(usually 0.5mg per kg per day till we have accumulated dose of ~120mg per kg).

I can't say which is better:

strong side effects = shorter therapy

weaker side effects = longer therapy(about 8-12 months)

I prefer the second one.

Share this post


Link to post
Share on other sites

stillhoping-I had mild acne that just did not respond to RX treatments. While Accutane is not normally prescriped for mild acne, it is for those who have no other results.

My inital breakout was very mild. A few pimples on each cheek, major line of pimples on the brow line (TG bangs hide this) I am now in my 7th week and I have 1 tiny new pimple. The 3 I had yesterday are already almost gone. Considering I am PMSing this week...I an im awe!

My derm said there is a very good chance that I will be acne free after treatment since my acne was mild. She said not to be surprised to get the occassional pimple...but that my face probably would never break out again like it was before Accutane.

Accutane is literally changing my life! My self confidence is returning. I feel attractive again! People in my social circle have commented on how much better my skin looks, not just b/c of I am almost acne free, but b/c my skin is smoother, my pores are smaller and I glow! For a 36y/o female -- that is HUGE!!!!!

BTW - my side effects are relatively mild. I have dry lips, but I stay on top of them so they don't get too dry. That is my only side effect. I make sure to drink plenty of water though. That way I keep my skin hydrated and my kidneys/liver flushed

Share this post


Link to post
Share on other sites

this is so good to hear, people having good results smile.gif I hope everything works out for you guys and we'll all have clear skin and soon!!

my acne right now is moderate and mostly on my chin...and some everywhere else, even my neck and back. but it's moderate after having a bunch of light treatments and spending thousands of dollars..who knows maybe without that it's really severe? oh well i said screw it..i'm tired of paying so much money for stuff that doesn't even work that well...so please accuntane work !

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×